MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - STYLUS TRANSNASAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. XPS® BUR - STYLUS TRANSNASAL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number TN30MFL
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No analysis possible as device has not been returned.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A customer reported that the surgeon attempted to use the bur but the head of the drill would not spin.The top of the bur head had disconnected from the base and was broken.The bur was not used on the patient so there was no patient harm.

Brand Name
XPS® BUR - STYLUS TRANSNASAL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7475160
Report Number1045254-2018-00181
Device Sequence Number19136826
Product Code ERL
UDI-Device Identifier00613994776211
UDI-Public00613994776211
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K081277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2019
Device Model NumberTN30MFL
Device Catalogue NumberTN30MFL
Device Lot Number0214226850
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2018
Initial Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR